Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Infection in shoulder joint, pain, had cortisone shot

i have a severe pain in my shoulders and i was told by a specialist that i have a severe infection in the material in the joint of my shoulder so i had a cortisone shot in the joint and the pain has disappeared for awhile but every now and then the pain comes back severely ,so can you help me to remove the pain without taking the injection?
Wed, 16 May 2012
Report Abuse
Radiologist, Nuclear Medicine 's  Response
It sounds like a rotator cuff pathology. The rotator cuff is a group of muscles around your shoulder which can get inflamed (it is NOT an infection) and diseased. It is also very common to get the bursa (lining over the tendon) to become thickened and inflamed too, producing an impingement syndrome.

Steroid injections (like cortisone) can cure some cases but many can recur after a few weeks or months. If it continues to trouble you, you should see a shoulder specialist where an shoulder Ultrasound can be arranged to assess the shoulder.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a cortison injection a couple of days ago to treat what turned out to be a calcium buildup in my shoulder which caused considerable pain....

Recent questions on  Cortisone

doctor1 MD

Dear Doctor,I have suffered from a knee pain for about three months. I bumbed into the seat of my walker, what resulted in a strong pain. The pain...

doctor1 MD

I had 7 cortisone injections last week in my hips and have had a heavy chest since, like heartburn and intergestion. I feel sometimes it is worse...

doctor1 MD

I was given a cortisone 40mg on Fri. for an infection,bronchitis, thd doctor also told me to start taking my other medication, Hydrocortisone 5mg...

doctor1 MD

I had a cortisone injection in my shoulder yesterday lunch time. later in the night the shoulder got stiff and painful and it hurts a lot today....

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...